- CASE FILE
My husband has Protein Losing Enteropathy with hypoalbuminemia and extreme anascara (edema) which caused right and left retinal detachments
ABOUT THIS CASE FILE
For almost 2 years, my husband (49 years old) has been suffering with extreme protein losing enteropathy, hypoalbuminemia, edema and retinal detachments. It all started with his vision getting worse. He has had every test imaginable (MRI, CT, Endoscopy, Colonoscopy, biopsies, TPN, lab work, albumin infusions, and dozens more) , has been seen by specialist, consults with specialists around the country and NO ONE can determine what is causing it. With the exception of his albumin level running low (1.6-3.0) all the other tests have come back NORMAL. He was treated for Eosinophillic Gastroenteritis with a course of prednisone, but that didn't help. He has been hospitalized four times in the last two years for extreme swelling (30+ lbs). And still...no one can tell him WHY! He gets albumin infusions 3x a week. He's been on an elimination diet for 8 months. The protein loss in his stool is 600+. No problems with any internal organs, no cancer, no masses, no infections or bacteria that they can find - all radiologic tests have come back normal. In the meantime, he developed fluid behind the retina in both eyes and has slowly lost his vision. He's had numerous procedures and surgeries of both eyes to help limit the vision loss to no avail. At this time he is legally blind. He cannot work, drive, or do most common things. He walks with a blind stick and is very depressed. We just want some answers. PLEASE HELP.